Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Codeine, cough, severe chest pain, difficulty breathing, clammy skin, sweating

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I am a 25yr old female I went to the doctor this past thursday and was prescribed cheritussin ac (with codine) for my cough. I took it friday and Saturday as prescribed and had no problems, so I took it again last night and was woken up by a very severe pain in my chest and could hardly breath my skin was clamy and I was soaked in sweat I felt like my diaphragm was going to explode out of my back. This lasted for apx 3 hours. It is now 10am andmy chest has started to squeeze again. What is going on??
Posted Fri, 13 Apr 2012 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 32 minutes later

Codeine is relatively very safe medicine to help relief of cough.

It is unlikely that codeine had caused the problem suddenly when you had no problem for three days prior, though cannot be completely ruled out.

Now the symptoms you had described are sympathetic in nature, cold and clammy skin, soaked in sweat, chest pain needs immediate evaluation and I think you should no wait further and immediately seek help at ER.

Please do not waste time, it can be a temporary problem but needs answer.

Wish you Good Health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor